Alert archive / Minnesota / Winter Storm Watches in 2020
Winter Storm Watch 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Nov 9, 2020, 2:46 PM CST for 25 counties in Minnesota; 6 counties in Wisconsin. It took effect at Nov 10, 2020, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2020, 2:46 PM CST (20:46 UTC)
- In effect from
- Nov 10, 2020, 9:00 AM CST
- Expired
- Nov 10, 2020, 4:52 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 31 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Dunn County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
099 WWUS43 KMPX 092046 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 246 PM CST Mon Nov 9 2020 ...HEAVY SNOW POSSIBLE TUESDAY AND TUESDAY EVENING FROM SOUTHERN AND EASTERN MINNESOTA TO NORTHWEST WISCONSIN... ...SOME SHIFTING OF THIS BAND EAST OR WEST IS STILL POSSIBLE... .Another round of precipitation will develop across Nebraska tonight and advance northeast to northwest Iowa, southern and eastern Minnesota, and western Wisconsin Tuesday. At this time, a narrow stripe of heavy snowfall is possible from southwest Minnesota to northwest Wisconsin, including east central Minnesota and the Twin Cities metro where 4 to 7 inches are possible. Some shifting of this band east or west is still possible and confidence in location of this band is lower than normal for this range. Sleet and freezing rain may mix with the snow from south central Minnesota to north central Wisconsin. The afternoon rush may be significantly impacted with the heaviest snow most likely occurring during that time. A Winter Storm Watch has been issued Tuesday and Tuesday evening for areas east of a line from New Ulm to Mora, and west of a line from Owatonna to Ladysmith. MNZ067-074>076-082-083-091-100500- /O.NEW.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/ Sibley-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Martin- Including the cities of Gaylord, New Ulm, St Peter, Le Sueur, St James, Mankato, and Fairmont 246 PM CST Mon Nov 9 2020 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of central and south central Minnesota. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ077-078-084-085-092-100500- /O.NEW.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/ Rice-Goodhue-Waseca-Steele-Faribault- Including the cities of Faribault, Red Wing, Waseca, Owatonna, and Blue Earth 246 PM CST Mon Nov 9 2020 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Heavy wintry mix possible. Total snow accumulations of 3 to 6 inches and minor ice accumulations possible. * WHERE...Rice, Goodhue, Waseca, Steele and Faribault Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ051-059>063-066-068>070-WIZ023>025-100500- /O.NEW.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/ Sherburne-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Carver- Scott-Dakota-St. Croix-Pierce-Dunn- Including the cities of Elk River, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Hudson, River Falls, and Menomonie 246 PM CST Mon Nov 9 2020 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of west central Wisconsin and central and east central Minnesota. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ045-052-053-WIZ014>016-100500- /O.NEW.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/ Kanabec-Isanti-Chisago-Polk-Barron-Rusk- Including the cities of Mora, Cambridge, Center City, Osceola, Rice Lake, and Ladysmith 246 PM CST Mon Nov 9 2020 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of northwest Wisconsin and east central Minnesota. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Borghoff
2 follow-up statements
799 WWUS43 KMPX 100244 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 844 PM CST Mon Nov 9 2020 ...FREEZING RAIN POSSIBLE OVERNIGHT IN SOUTH CENTRAL AND SOUTHEAST MINNESOTA... ...HEAVY SNOW POSSIBLE TUESDAY AND TUESDAY EVENING FROM SOUTHERN AND EASTERN MINNESOTA TO NORTHWEST WISCONSIN.. ...SOME SHIFTING OF THIS BAND EAST OR WEST IS STILL POSSIBLE... .Temperatures will continue to plummet tonight, causing rain to change over to freezing rain over south central and southeastern Minnesota. A Winter Weather Advisory has been issued for this area, where ice accumulations to one tenth of an inch appear possible overnight, followed by 2 to 5 inches of snow after the freezing rain changes to snow on Tuesday and Tuesday evening. Areas to the north and west can expect the precipitation on Tuesday and Tuesday evening to fall as mainly snow. At this time, a narrow stripe of heavy snowfall is possible from southwest Minnesota to northwest Wisconsin, including east central Minnesota and the Twin Cities metro where 4 to 7 inches are possible. Some shifting of this band east or west is still possible and confidence in location of this band is lower than normal. The afternoon rush may be significantly impacted with the heaviest snow most likely occurring during that time. A Winter Storm Watch remains in effect Tuesday and Tuesday evening for areas generally east of a line from New Ulm to Mora, and west of a line from Fairmont to Hastings to Ladysmith. MNZ077-078-084-085-092-101045- /O.UPG.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/ /O.NEW.KMPX.WW.Y.0018.201110T0600Z-201111T0300Z/ Rice-Goodhue-Waseca-Steele-Faribault- Including the cities of Faribault, Red Wing, Waseca, Owatonna, and Blue Earth 844 PM CST Mon Nov 9 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST TUESDAY... * WHAT...Mixed precipitation expected. Freezing rain overnight followed by accumulating snow on Tuesday and Tuesday evening. Total snow accumulations of 2 to 5 inches and ice accumulations of around one tenth of an inch. * WHERE...Rice, Goodhue, Waseca, Steele and Faribault Counties. * WHEN...From midnight tonight to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ093-101045- /O.NEW.KMPX.WW.Y.0018.201110T0600Z-201111T0300Z/ Freeborn- Including the city of Albert Lea 844 PM CST Mon Nov 9 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST TUESDAY... * WHAT...Mixed precipitation expected. Freezing rain overnight followed by accumulating snow on Tuesday and Tuesday evening. Total snow accumulations of up to two inches and ice accumulations of around one tenth of an inch. * WHERE...Freeborn County. * WHEN...From midnight tonight to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ067-074>076-082-083-091-101045- /O.CON.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/ Sibley-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Martin- Including the cities of Gaylord, New Ulm, St Peter, Le Sueur, St James, Mankato, and Fairmont 844 PM CST Mon Nov 9 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of central and south central Minnesota. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ051-059>063-066-068>070-WIZ023>025-101045- /O.CON.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/ Sherburne-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Carver- Scott-Dakota-St. Croix-Pierce-Dunn- Including the cities of Elk River, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Hudson, River Falls, and Menomonie 844 PM CST Mon Nov 9 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of west central Wisconsin and central and east central Minnesota. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ045-052-053-WIZ014>016-101045- /O.CON.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/ Kanabec-Isanti-Chisago-Polk-Barron-Rusk- Including the cities of Mora, Cambridge, Center City, Osceola, Rice Lake, and Ladysmith 844 PM CST Mon Nov 9 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Portions of northwest Wisconsin and east central Minnesota. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
612 WWUS43 KMPX 101052 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 452 AM CST Tue Nov 10 2020 ...ICE STORM WARNING FOR PORTIONS OF FAR SOUTH CENTRAL MINNESOTA TODAY... ...A BAND OF HEAVY SNOW WITH SOME FREEZING RAIN IS EXPECTED THROUGH TONIGHT FOR SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... ...SOME SHIFTING OF THIS BAND EAST OR WEST IS STILL POSSIBLE... .A complex system is taking aim at the region, bringing a myriad of weather impacts through the late evening hours. Freezing rain is expected across extreme southern Minnesota where up to one quarter inch of ice may accumulate along with a slushy inch of snow. Further north, a narrow swath of heavy snow looks to set roughly along a line from Mankato to the Twin Cities to Luck WI. A Winter Storm Warning has been issued for this area where 4 to 7 inches of snow is expected. Timing of the heaviest snow will from the early afternoon through the evening commute. Isolated higher snow totals are possible, but it will be highly dependent on the track of the storm. Lesser amounts in the 2 to 5 inch range are expected on either side of this band, where a Winter Weather Advisory is in effect. Use caution if traveling and monitor further updates to the forecast, as even small shifts in the track could greatly alter the expected impacts. MNZ085-092-093-101900- /O.UPG.KMPX.WW.Y.0018.000000T0000Z-201111T0300Z/ /O.NEW.KMPX.IS.W.0001.201110T1052Z-201111T0000Z/ Steele-Faribault-Freeborn- Including the cities of Owatonna, Blue Earth, and Albert Lea 452 AM CST Tue Nov 10 2020 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Significant icing. Additional snow accumulations of up to two inches and ice accumulations of up to one quarter inch. * WHERE...Steele, Faribault and Freeborn Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Travel could become hazardous on I-90 and I-35. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ067-075-076-083-101900- /O.UPG.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/ /O.NEW.KMPX.WS.W.0007.201110T1052Z-201111T0000Z/ Sibley-Nicollet-Le Sueur-Blue Earth- Including the cities of Gaylord, St Peter, Le Sueur, and Mankato 452 AM CST Tue Nov 10 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of 4 to 7 inches. * WHERE...Sibley, Nicollet, Le Sueur and Blue Earth Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ060>063-068>070-WIZ023-101900- /O.UPG.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/ /O.NEW.KMPX.WS.W.0007.201110T1052Z-201111T0600Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-St. Croix- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, Hastings, and Hudson 452 AM CST Tue Nov 10 2020 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Total snow accumulations of 4 to 7 inches. * WHERE...Portions of west central Wisconsin and east central Minnesota. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ053-WIZ014-015-101900- /O.UPG.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/ /O.NEW.KMPX.WS.W.0007.201110T1052Z-201111T0600Z/ Chisago-Polk-Barron- Including the cities of Center City, Osceola, and Rice Lake 452 AM CST Tue Nov 10 2020 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Total snow accumulations of 5 to 7 inches. * WHERE...In Wisconsin, Polk and Barron Counties. In Minnesota, Chisago County. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ074-082-091-101900- /O.UPG.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/ /O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0000Z/ Brown-Watonwan-Martin- Including the cities of New Ulm, St James, and Fairmont 452 AM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of 3 to 5 inches. * WHERE...Brown, Watonwan and Martin Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ045-052-WIZ016-101900- /O.UPG.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/ /O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0600Z/ Kanabec-Isanti-Rusk- Including the cities of Mora, Cambridge, and Ladysmith 452 AM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Total snow accumulations of 2 to 4 inches. * WHERE...In Wisconsin, Rusk County. In Minnesota, Kanabec and Isanti Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ051-059-066-WIZ024-025-101900- /O.UPG.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/ /O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0600Z/ Sherburne-Wright-McLeod-Pierce-Dunn- Including the cities of Elk River, Monticello, Hutchinson, River Falls, and Menomonie 452 AM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Total snow accumulations of 2 to 4 inches. * WHERE...In Wisconsin, Pierce and Dunn Counties. In Minnesota, Sherburne, Wright and McLeod Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ064-065-073-101900- /O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0000Z/ Yellow Medicine-Renville-Redwood- Including the cities of Granite Falls, Olivia, and Redwood Falls 452 AM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of 2 to 4 inches. * WHERE...Yellow Medicine, Renville and Redwood Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ043-044-049-050-057-058-101900- /O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0600Z/ Morrison-Mille Lacs-Stearns-Benton-Kandiyohi-Meeker- Including the cities of Little Falls, Princeton, St Cloud, Sauk Rapids, Willmar, and Litchfield 452 AM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of central and east central Minnesota. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ077-078-084-101900- /O.EXT.KMPX.WW.Y.0018.000000T0000Z-201111T0000Z/ Rice-Goodhue-Waseca- Including the cities of Faribault, Red Wing, and Waseca 452 AM CST Tue Nov 10 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Wet snow. Total snow accumulations of up to two inches. * WHERE...Waseca, Goodhue and Rice Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow could be mixed with sleet or freezing rain at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 9, 11:40 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 9, 11:40 AM CST, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1140 AM CST Mon Nov 9 2020 .UPDATE... Issued at 1140 AM CST Mon Nov 9 2020 12Z model guidance has continued the westward trend of the wintry precip Tuesday and the trend of increasing amounts. Still awaiting the rest of the model suite, but anticipating some drastic changes to the forecast package this afternoon. The spread in some of the hi- res guidance and the global guidance maintains a good level of uncertainty at this range though, which is only 24 hours now. There is lower than normal confidence for this range. More details will be available mid afternoon. && .SHORT TERM...(Today through Tuesday) Issued at 445 AM CST Mon Nov 9 2020 Showers are ongoing early this morning across the area ahead of a strong cold front that is currently situated from Brainerd to Willmar through Marshall. A few thunderstorms are also occurring across southwestern Minnesota near the frontal boundary where a few hundred J/kg of elevated CAPE and a healthy amount of 0-6km shear exist. After a very windy day with portions of western Minnesota clocking some 45-50 MPH gusts yesterday afternoon, we still have fairly breezy southerly winds ahead of the front at this hour with gusts in the 20-25 MPH range. Behind the front, temperatures have already fallen some 15-20 degrees, meaning that the high temperature for today has already been reached. This front will continue to progress eastward, spreading rain and cooler temperatures over central Minnesota and eventually western Wisconsin through the morning and early afternoon hours. As temperatures continue to fall through the day, a few snowflakes or ice pellets may mix in, but no accumulation is expected. However, a few slick spots on roadways may develop as temperatures fall below freezing. By this evening, the bulk of the shower activity will have cleared northwestern portions of the CWA, with a rain/snow mix continuing across southeastern Minnesota and western Wisconsin. A surface low currently centered over western Kansas will take aim at Minnesota and Wisconsin by late Tuesday morning, bringing another round of precip to the region. If it continues on its current trajectory, the MPX forecast area will see temperatures hover right around freezing, making snow the primary precip type for the majority of the area. Extreme southeastern Minnesota and west central Wisconsin currently have the highest chances of seeing a wintry mix, but this is subject to change with the track of this system. Have trimmed back snowfall totals for our area with a trace to 2" when all is said and done. .LONG TERM...(Tuesday night through Sunday) Issued at 445 AM CST Mon Nov 9 2020 The period will commence with the deep longwave trough lifting off to the northeast over the Upper Midwest with the surface low into the Great Lakes. Cold conveyor belt precipitation on the backside of the surface low will wrap around the low and also shift off to the east, allowing mainly -SN to diminish and come to an end Tuesday evening with little to no additional snow accumulation. High pressure will then prevail through the rest of the workweek while minor fluctuations in generally zonal flow across the region will be the rule. Several benign upper level trough axes will swing through the region Wednesday night through Thursday, resulting in little more than an increase in cloud cover as deep moisture will be lacking. With the passage of the upper shortwave disturbances will be a dry cold front, which is now affirmed by model consensus so have gone with a dry forecast with the frontal passage as better dynamics and slightly deeper moisture looks to be too far north of the WFO MPX to warrant mention. The front will have little influence over the area aside from a reinforcement of the cold air already in place. The next chance for precipitation in the extended range looks to come over the weekend, associated with an increase in isentropic lift and a sharp shortwave trough axis swinging through the central CONUS, helping nudge a developing frontal system from the Deep South toward the Great Lakes. With a deeper moisture and modest warm air advection, have advertised a mix of light rain/snow with this system but no significant precipitation accumulation is expected. Temperatures will remain fairly steady on the backside of today's system for the rest of the week and the upcoming weekend. Highs will generally run in the 30s to mid 40s while lows thru the workweek run in the teens/20s followed by 20s/30s over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1140 AM CST Mon Nov 9 2020 Rain will continue eastward this afternoon and tonight, lingering in the EAU area through the night and perhaps through Tuesday with a brief break, if any. Some mixed precip is occurring on the western fringe of the precip, and some light FZRA is possible during the last hour of precip if the cold air arrives quick enough. The next wave will lift northwest Tuesday morning. Still lots of questions regarding the northwest extent of the Tuesday precip, but it could be as far northwest as RWF and STC. Currently expecting a wintry mix of snow and sleet late morning Tuesday from MKT to MSP and RNH, with snow west and rain east. KMSP...Rain will continue through the day with a possibility of IFR cigs and visibilities at times. Wind shift is expected around 19Z with temps plummeting through the rest of the afternoon. It appears precip will remain rain through ending time this evening. Snow, with perhaps some sleet, looks to begin with the next round midday Tuesday. The snow may be heavy at times. /OUTLOOK FOR KMSP/ Tue...LIFR/SN likely. Wind NW 10G20 kts. Wed...VFR. Wind SW 5-10 kts. Thu...VFR. Wind W 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...Borghoff SHORT TERM...Dye LONG TERM...JPC AVIATION...Borghoff
Hazardous weather outlook, Nov 9, 3:37 AM CST, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 337 AM CST Mon Nov 9 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 337 AM CST Mon Nov 9 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Isolated thunderstorms are possible through this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. One to three inches of snow can be expected Tuesday and Tuesday evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed through tonight.
Nearby
Winter Storm Watches in Minnesota, 2020Winter Storm Watches in Wisconsin, 2020Every winter storm watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.